MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the needle was determined to have broken off and dropped out.The needle tube was found to have been bent excessively due to a bending force that was applied when piecing the hard body tissue during a procedure.The needle tube broke when a force was applied when trying to straighten it.The definitive root cause of the reported issue could not be determined.The event can be detected/prevented by following the instructions for use (ifu): content of the instruction manual (drawing number: gk9897, revision number :03) was confirmed.The instruction manual contains the following descriptions, and it warns against this event.Do not round the insertion part smaller than 15 cm in diameter.The aspiration biopsy needle may break.When inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.Do not insert the aspiration biopsy needle while the endoscope is angled.Damage to the endoscope or aspiration biopsy needle may result.Do not forcefully insert the aspiration biopsy needle into the endoscope.It may suddenly protrude from the tip of the endoscope, resulting in perforation, major bleeding, mucous membrane damage, or damage to the endoscope or aspiration biopsy needle.Also, if the resistance is large and insertion is difficult.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the single use aspiration needle would not come out from the tip, the needle had broken off.The issue occurred during an unknown surgery procedure.The procedure was completed after replacing it with a similar device.There were no reports of patient harm.
 
Event or Problem Description
It was reported the single use aspiration needle would not come out from the tip.The issue occurred during an unknown surgery procedure.The procedure was completed after replacing it with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
E1: establishment name: (b)(6).The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19513137
Report Number9614641-2024-01238
Device Sequence Number20705197
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot Number42K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown